MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE TURNTRAC GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE TURNTRAC GUIDE WIRES
Model Number 1020013
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Material Separation (1562); Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a soft lesion in the left anterior descending (lad) coronary artery.The patient had st elevated myocardial infarction (stemi).The 014 ht turntrac device was being advanced through the occlusion, when it became stuck and was not able to move forward.A balloon and a new guide wire were used to dilate the lesion in order to be able to withdraw the turntrac guide wire.After being removed, the distal tip was noted to be separated.The coils were stretched and the wire was damaged.Another non-abbott wire was used to complete the procedure.A clinically significant delay was noted due to the need for balloon intervention.No additional information was provided.
 
Additional Manufacturer Narrative
The device is returning.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported material separation and stretched coils were confirmed.The reported entrapment of device and failure to advance could not be tested as it was based on operational context.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As reported, upon sudden resistance being noted when advancing the guide wire the physician utilized additional guide wires and balloons to remove the initial guide wire.Without detailed information as to the step-by-step process utilized to dislodge the ¿stuck¿ guide wire it cannot be determined if the guide wire was damaged prior to this removal process or if the removal process damaged the guide wire.The instructions for use also provides the following warnings concerning the guide wire: ¿carefully observe the instructions under ¿do not¿ and ¿do¿ below.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.If resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Do not: push, auger, withdraw, or torque a guide wire that meets resistance.Torque a guide wire if the tip becomes entrapped within the vasculature.¿ the investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.A cine was received and reviewed by an abbott vascular clinical specialist.The reviewer stated ¿the images provided do show what appears to be a portion of a guide wire in the subject vessel.While the lesion under treatment was described as ¿soft¿ is was also described as being a ¿total occlusion¿.Based on these descriptions there it is possible that the lesion characteristics were misdiagnosed initially, potentially leading to a more aggressive treatment plan and improper guide wire selection.: medical device problem code 1069 removed.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported material separation and stretched cols were confirmed.The reported entrapment of device and failure to advance could not be tested as it was based on operational context.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure.In this case, it is likely that the stent delivery system interacted with the patient¿s lesion during advancement, resulting in the reported failure to advance and subsequent entrapment.Additionally, return device analysis noted that the separated tip¿s core was kinked at multiple location and the coils were mangled/misaligned.This indicates that the guide wire was likely manipulated after becoming entrapped, resulting in the reported tip separation, and stretched coils.The instructions -for-use (ifu) provides the following warning: ¿use the most suitable guide wire for the lesion being treated.¿ as reported, upon sudden resistance being noted when advancing the guide wire, additional guide wires and balloons were utilized to remove the initial guide wire.Without detailed information as to the step-by-step process utilized to dislodge the ¿stuck¿ guide wire it cannot be determined if the guide wire was damaged prior to this removal process or if the removal process damaged the guide wire.In this case, it is likely that the guide wire interacted with the patient¿s lesion during advancement, resulting in the reported failure to advance and subsequent entrapment.Additionally, return device analysis noted that the separated tip¿s core was kinked at multiple location and the coils were mangled/misaligned.This indicates that the guide wire was likely manipulated after becoming entrapped, resulting in the reported tip separation, and stretched coils.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE TURNTRAC GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16438196
Report Number2024168-2023-01898
Device Sequence Number7401293
Product Code DQX
UDI-Device Identifier08717648222702
UDI-Public08717648222702
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number1020013
Device Catalogue Number1020013
Device Lot Number2011761
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer04/13/2023
07/11/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date05/08/2023
08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown